MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS TSH (3RD IS); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

CLARE DISCRETE MFG IO ACCESS TSH (3RD IS); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number B63284
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The access tsh reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this incident.A sample of the patient's specimen was sent to the complaint handling unit for investigation.Interference testing was performed using different blockers.The blockers used in the interference testing consist of pool 1 (polymak 33 and hbr-1) and pool 2 (goat, mouse, rabbit and bovine iggs) which are animal derived antibodies.Scavenger alp, a blocker related to alkaline phosphatase, was also tested.Interference antibodies interaction are listed in the limitations section of the tsh instructions for use.This interference testing did not allow to detect interference since none of the blockers used modified the signal.The access tsh reagent was not returned for evaluation.System performance indicators have been passing within specification.The cause of this incident cannot be determined with the available information.(b)(4).
 
Event or Problem Description
The customer reported obtaining reproducible elevated tsh (access tsh) results for one patient generated on the laboratory's unicel dxi 800 access immunoassay system, serial number (b)(4).There was a report of a change in patient treatment due to the falsely elevated access tsh results.The patient was administered thyroxine.There were no issues with sample integrity.Calibration and quality control were within range at the time of the event.

Brand Name
ACCESS TSH (3RD IS)
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
clare
EI 
MDR Report Key8299443
Report Number9680746-2019-01002
Device Sequence Number2462632
Product Code JLW
UDI-Device Identifier15099590671495
UDI-Public(01)15099590671495(17)190630(11)180630(10)871114
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberB63284
Device Catalogue NumberB63284
Device Lot Number871114
Distributor Facility Aware Date01/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66